MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the wire (that comes with the sheath) started to unravel when the physician was torqueing it in the radial artery.The wire was removed and there was no injury to patient.The patient was reported to be in good condition.The procedure outcome was good.It is unknown if any other devices or equipment was used with the glidesheath.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date and update.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.One 0.021" guidewire was returned for evaluation in two pieces.No other accessory components were returned.Visual inspection revealed that the core guidewire had been severed into two pieces.The section containing the distal end measured 0.8945".The coils on this portion had unraveled.The unraveled coils tethered the two separate pieces of the guidewire.Microscopic inspection of the unraveled sections and points of fracture revealed that the fractured point appeared cut.There is no evidence that this event was related to a device defect or malfunction.Based on the event description, the guidewire broke when the physician torqued the guidewire.

Brand Name
GLIDESHEATH SLENDER NITINOL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7777586
Report Number1118880-2018-00084
Device Sequence Number1258793
Product Code DYB
UDI-Device Identifier00389701011332
UDI-Public00389701011332
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberN/A
Device Catalogue Number50-1060
Device Lot NumberWC02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/14/2018
08/23/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date08/14/2018
08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1